# SDR NSVA0210

- Difficulty date: April 25, 2002
- Submitted: May 14, 2002
- Operation: Air carrier
- Aircraft: N221CJ
- Make and model: Beech 1900D
- Aircraft serial: UE221
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: MS9021268
- Condition: Separated
- Location: Nr 4 Mlg
- Stage of operation: TO
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

AIR DISPATCH RECEIVED A REPORT THAT AIRCRAFT HAD LOST THE NR 4 MAIN WHEEL ASSEMBLY DURING TAKEOFF.  CREW CONTINUED TO IAD WHERE THE TOWER CONFIRMED THAT A WHEEL WAS MISSING.  CREW DECLARED AN IN FLIGHT EMERGENCY.  AIRCRAFT LANDED SAFELY.  MAINTENANCE INSPECTED THE AXLE ASSEMBLY AND DECLARED IT AIRWORTHY.  MAINTENANCE REMOVED AND REPLACED THE NR 3 AND NR 4 WHEEL ASSEMBLY AND THE NR 4 BREAK ASSEMBLY.  QA CONDUCTED AN INSPECTION OF THE REMAINING PORTION OF THE INNER BEARING COMPONENTS AND VIEWED PHOTOS OF THE MAIN WHEEL ASSEMBLY AND DETERMINED THAT THE WHEEL ASSEMBLY DEPARTED THE MAIN GEAR TRUCK ASSEMBLY DUE TO AN APPARENT CATASTROPHIC FAILURE OF THE MAIN WHEEL BEARING ASSEMBLY.  THE ROOT CAUSE OF THE BEARING FAIL
